PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of procrsmedFormerly medchtJournal of the Royal Society of MedicineProceedings of the Royal Society of Medicine
 
Proc R Soc Med. 1977; 70(Suppl 7): 4–10.
PMCID: PMC1542772

A review of papers purporting to show a cause-and-effect relationship between aspirin ingestion and massive gastrointestinal haemorrhage.

Full text

Full text is available as a scanned copy of the original print version. Get a printable copy (PDF file) of the complete article (1.0M), or click on a page image below to browse page by page. Links to PubMed are also available for Selected References.

Selected References

These references are in PubMed. This may not be the complete list of references from this article.
  • ALVAREZ AS, SUMMERSKILL WH. Gastrointestinal haemorrhage and salicylates. Lancet. 1958 Nov 1;2(7053):920–925. [PubMed]
  • Astley CE. Gastritis, aspirin, and alcohol. Br Med J. 1967 Nov 25;4(5577):484–484. [PMC free article] [PubMed]
  • BROWN RK, MITCHELL N. The influence of some of the salicyl compounds (and alcoholic beverages) on the natural history of peptic ulcer. Gastroenterology. 1956 Aug;31(2):198–203. [PubMed]
  • Chapman BL, Duggan JM. Aspirin and uncomplicated peptic ulcer. Gut. 1969 Jun;10(6):443–450. [PMC free article] [PubMed]
  • Cooke AR, Goulston K. Failure of intravenous aspirin to increase gastrointestinal blood loss. Br Med J. 1969 Aug 9;3(5666):330–332. [PMC free article] [PubMed]
  • DOUGLAS RA, JOHNSTON ED. Aspirin and chronic gastric ulcer. Med J Aust. 1961 Dec 2;48(2):893–897. [PubMed]
  • Duggan JM, Chapman BL. The incidence of aspirin ingestion in patients with peptic ulcer. Med J Aust. 1970 Apr 18;1(16):797–800. [PubMed]
  • FRICK PG. Hemorrhagic diathesis with increased capillary fragility caused by salicylate therapy. Am J Med Sci. 1956 Apr;231(4):402–406. [PubMed]
  • GAST LF. INFLUENCE OF ASPIRIN ON HAEMOSTATIC PARAMETERS. Ann Rheum Dis. 1964 Nov;23:500–504. [PMC free article] [PubMed]
  • Gillies M, Skyring A. Gastric ulcer, duodenal ulcer and gastric carcinoma: a case-control study of certain social and environmental factors. Med J Aust. 1968 Dec 21;2(25):1132–1136. [PubMed]
  • JENNINGS GH. CAUSAL INFLUENCES IN HAEMATEMESIS AND MELAENA. Gut. 1965 Feb;6:1–13. [PMC free article] [PubMed]
  • KELLY JJ., Jr Salicylate ingestion: a frequent cause of gastric hemorrhage. Am J Med Sci. 1956 Aug;232(2):119–128. [PubMed]
  • LANGE HF. Salicylates and gastric hemorrhage. II. Manifest bleeding. Gastroenterology. 1957 Nov;33(5):778–788. [PubMed]
  • Leonards JR, Levy G. Aspirin-induced occult gastrointestinal blood loss. Local versus systemic effects. J Pharm Sci. 1970 Oct;59(10):1511–1513. [PubMed]
  • Levy M. Aspirin use in patients with major upper gastrointestinal bleeding and peptic-ulcer disease. A report from the Boston Collaborative Drug Surveillance Program, Boston University Medical Center. N Engl J Med. 1974 May 23;290(21):1158–1162. [PubMed]
  • MUIR A, COSSAR IA. Aspirin and ulcer. Br Med J. 1955 Jul 2;2(4930):7–12. [PMC free article] [PubMed]
  • Needham CD, Kyle J, Jones PF, Johnston SJ, Kerridge DF. Aspirin and alcohol in gastrointestinal haemorrhage. Gut. 1971 Oct;12(10):819–821. [PMC free article] [PubMed]
  • Parry DJ, Wood PH. Relationship between aspirin taking and gastroduodenal haemorrhage. Gut. 1967 Jun;8(3):301–307. [PMC free article] [PubMed]
  • PIERSON RN, Jr, HOLT PR, WATSON RM, KEATING RP. Aspirin and gastrointestinal bleeding. Chromate blood loss studies. Am J Med. 1961 Aug;31:259–265. [PubMed]
  • Piper DW, Greig M, Coupland GA, Hobbin E, Shinners J. Factors relevant to the prognosis of chronic gastric ulcer. Gut. 1975 Sep;16(9):714–718. [PMC free article] [PubMed]
  • Quick AJ. Salicylates and bleeding: the aspirin tolerance test. Am J Med Sci. 1966 Sep;252(3):265–269. [PubMed]
  • Russel RI, Williamson JM, Goldberg A, Wares E. Ascorbic-acid levels in leucocytes of patients with gastrointestinal haemorrhage. Lancet. 1968 Sep 14;2(7568):603–606. [PubMed]
  • SCOTT JT, PORTER IH, LEWIS SM, DIXON AS. Studies of gastrointestinal bleeding caused by corticosteroids, salicylates, and other analgesics. Q J Med. 1961 Apr;30:167–188. [PubMed]
  • Valman HB, Parry DJ, Coghill NF. Lesions associated with gastroduodenal haemorrhage, in relation to aspirin intake. Br Med J. 1968 Dec 14;4(5632):661–663. [PMC free article] [PubMed]
  • WATERSON AP. Aspirin and gastric haemorrhage. Br Med J. 1955 Dec 24;2(4955):1531–1533. [PMC free article] [PubMed]

Articles from Proceedings of the Royal Society of Medicine are provided here courtesy of Royal Society of Medicine Press